2015, 9: 357-363. doi: 10.3934/jmd.2015.9.357

Dense existence of periodic Reeb orbits and ECH spectral invariants

1. 

Research Institute for Mathematical Sciences, Kyoto University, Kyoto 606-8502, Japan

Received  July 2015 Revised  August 2015 Published  December 2015

In this paper, we prove: (1) for any closed contact three-manifold with a $C^\infty$-generic contact form, the union of periodic Reeb orbits is dense; (2) for any closed surface with a $C^\infty$-generic Riemannian metric, the union of closed geodesics is dense. The key observation is a $C^\infty$-closing lemma for three-dimensional Reeb flows, which follows from the fact that the embedded contact homology (ECH) spectral invariants recover the volume.
Citation: Kei Irie. Dense existence of periodic Reeb orbits and ECH spectral invariants. Journal of Modern Dynamics, 2015, 9: 357-363. doi: 10.3934/jmd.2015.9.357
References:
[1]

D. Cristofaro-Gardiner and M. Hutchings, From one Reeb orbit to two,, , ().

[2]

D. Cristofaro-Gardiner, M. Hutchings and V. G. B. Ramos, The asymptotics of ECH capacities,, Invent. Math., 199 (2015), 187. doi: 10.1007/s00222-014-0510-7.

[3]

V. L. Ginzburg and B. Z. Gürel, On the generic existence of periodic orbits in Hamiltonian dynamics,, J. Mod. Dyn., 3 (2009), 595. doi: 10.3934/jmd.2009.3.595.

[4]

M.-R. Herman, Exemples de flots hamiltoniens dont aucune perturbation en topologie $C^\infty$ n'a d'orbites périodiques sur un ouvert de surfaces d'énergies,, C. R. Acad. Sci. Paris Sér. I Math., 312 (1991), 989.

[5]

M. Hutchings, Quantitative embedded contact homology,, J. Differential Geom., 88 (2011), 231.

[6]

M. Hutchings, Lecture notes on embedded contact homology,, in Contact and Symplectic Topology, (2014), 389. doi: 10.1007/978-3-319-02036-5_9.

[7]

, M. Hutchings,, email correspondence., ().

[8]

C. C. Pugh and C. Robinson, The $C^1$ closing lemma, including Hamiltonians,, Ergodic Theory Dynam. Systems, 3 (1983), 261. doi: 10.1017/S0143385700001978.

[9]

L. Rifford, Closing geodesics in $C^1$ topology,, J. Differential Geom., 91 (2012), 361.

[10]

M. Schwarz, On the action spectrum for closed symplectically aspherical manifolds,, Pacific J. Math., 193 (2000), 419. doi: 10.2140/pjm.2000.193.419.

show all references

References:
[1]

D. Cristofaro-Gardiner and M. Hutchings, From one Reeb orbit to two,, , ().

[2]

D. Cristofaro-Gardiner, M. Hutchings and V. G. B. Ramos, The asymptotics of ECH capacities,, Invent. Math., 199 (2015), 187. doi: 10.1007/s00222-014-0510-7.

[3]

V. L. Ginzburg and B. Z. Gürel, On the generic existence of periodic orbits in Hamiltonian dynamics,, J. Mod. Dyn., 3 (2009), 595. doi: 10.3934/jmd.2009.3.595.

[4]

M.-R. Herman, Exemples de flots hamiltoniens dont aucune perturbation en topologie $C^\infty$ n'a d'orbites périodiques sur un ouvert de surfaces d'énergies,, C. R. Acad. Sci. Paris Sér. I Math., 312 (1991), 989.

[5]

M. Hutchings, Quantitative embedded contact homology,, J. Differential Geom., 88 (2011), 231.

[6]

M. Hutchings, Lecture notes on embedded contact homology,, in Contact and Symplectic Topology, (2014), 389. doi: 10.1007/978-3-319-02036-5_9.

[7]

, M. Hutchings,, email correspondence., ().

[8]

C. C. Pugh and C. Robinson, The $C^1$ closing lemma, including Hamiltonians,, Ergodic Theory Dynam. Systems, 3 (1983), 261. doi: 10.1017/S0143385700001978.

[9]

L. Rifford, Closing geodesics in $C^1$ topology,, J. Differential Geom., 91 (2012), 361.

[10]

M. Schwarz, On the action spectrum for closed symplectically aspherical manifolds,, Pacific J. Math., 193 (2000), 419. doi: 10.2140/pjm.2000.193.419.

[1]

Mark Pollicott. Closed orbits and homology for $C^2$-flows. Discrete & Continuous Dynamical Systems - A, 1999, 5 (3) : 529-534. doi: 10.3934/dcds.1999.5.529

[2]

Simon Lloyd. On the Closing Lemma problem for the torus. Discrete & Continuous Dynamical Systems - A, 2009, 25 (3) : 951-962. doi: 10.3934/dcds.2009.25.951

[3]

Peter Albers, Urs Frauenfelder. Floer homology for negative line bundles and Reeb chords in prequantization spaces. Journal of Modern Dynamics, 2009, 3 (3) : 407-456. doi: 10.3934/jmd.2009.3.407

[4]

Lan Wen. A uniform $C^1$ connecting lemma. Discrete & Continuous Dynamical Systems - A, 2002, 8 (1) : 257-265. doi: 10.3934/dcds.2002.8.257

[5]

Al Momin. Contact homology of orbit complements and implied existence. Journal of Modern Dynamics, 2011, 5 (3) : 409-472. doi: 10.3934/jmd.2011.5.409

[6]

Marcelo R. R. Alves. Positive topological entropy for Reeb flows on 3-dimensional Anosov contact manifolds. Journal of Modern Dynamics, 2016, 10: 497-509. doi: 10.3934/jmd.2016.10.497

[7]

Ana Cristina Mereu, Marco Antonio Teixeira. Reversibility and branching of periodic orbits. Discrete & Continuous Dynamical Systems - A, 2013, 33 (3) : 1177-1199. doi: 10.3934/dcds.2013.33.1177

[8]

Ilie Ugarcovici. On hyperbolic measures and periodic orbits. Discrete & Continuous Dynamical Systems - A, 2006, 16 (2) : 505-512. doi: 10.3934/dcds.2006.16.505

[9]

Katrin Gelfert, Christian Wolf. On the distribution of periodic orbits. Discrete & Continuous Dynamical Systems - A, 2010, 26 (3) : 949-966. doi: 10.3934/dcds.2010.26.949

[10]

Jacky Cresson, Christophe Guillet. Periodic orbits and Arnold diffusion. Discrete & Continuous Dynamical Systems - A, 2003, 9 (2) : 451-470. doi: 10.3934/dcds.2003.9.451

[11]

Ayadi Lazrag, Ludovic Rifford, Rafael O. Ruggiero. Franks' lemma for $\mathbf{C}^2$-Mañé perturbations of Riemannian metrics and applications to persistence. Journal of Modern Dynamics, 2016, 10: 379-411. doi: 10.3934/jmd.2016.10.379

[12]

Alain Jacquemard, Weber Flávio Pereira. On periodic orbits of polynomial relay systems. Discrete & Continuous Dynamical Systems - A, 2007, 17 (2) : 331-347. doi: 10.3934/dcds.2007.17.331

[13]

Guji Tian, Qi Wang, Chao-Jiang Xu. $C^\infty$ Local solutions of elliptical $2-$Hessian equation in $\mathbb{R}^3$. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 1023-1039. doi: 10.3934/dcds.2016.36.1023

[14]

Paolo Perfetti. Hamiltonian equations on $\mathbb{T}^\infty$ and almost-periodic solutions. Conference Publications, 2001, 2001 (Special) : 303-309. doi: 10.3934/proc.2001.2001.303

[15]

Răzvan M. Tudoran. On the control of stability of periodic orbits of completely integrable systems. Journal of Geometric Mechanics, 2015, 7 (1) : 109-124. doi: 10.3934/jgm.2015.7.109

[16]

Corey Shanbrom. Periodic orbits in the Kepler-Heisenberg problem. Journal of Geometric Mechanics, 2014, 6 (2) : 261-278. doi: 10.3934/jgm.2014.6.261

[17]

Rossella Bartolo. Periodic orbits on Riemannian manifolds with convex boundary. Discrete & Continuous Dynamical Systems - A, 1997, 3 (3) : 439-450. doi: 10.3934/dcds.1997.3.439

[18]

Piotr Oprocha, Xinxing Wu. On averaged tracing of periodic average pseudo orbits. Discrete & Continuous Dynamical Systems - A, 2017, 37 (9) : 4943-4957. doi: 10.3934/dcds.2017212

[19]

Viktor L. Ginzburg, Başak Z. Gürel. On the generic existence of periodic orbits in Hamiltonian dynamics. Journal of Modern Dynamics, 2009, 3 (4) : 595-610. doi: 10.3934/jmd.2009.3.595

[20]

Chris Bernhardt. Vertex maps for trees: Algebra and periods of periodic orbits. Discrete & Continuous Dynamical Systems - A, 2006, 14 (3) : 399-408. doi: 10.3934/dcds.2006.14.399

2016 Impact Factor: 0.706

Metrics

  • PDF downloads (1)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]